|Online since 2002|
About BontrilIf you've used Bontril, please help others by sharing your experience with side effects. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Pulsations in neck, tingling in left arm
I'm haveing pulsations in the left neck vein, tingeling in my left arm and had pain in my heart around the apical impulse, it felt like throbbing. a couple weeks ago by bp went up to 158/89, pulse rate is staying 88-99 im really worried. spoke with hcp he changed me to bontril
Some of these comments help and some scare me. I took my first bontril today with high blood pressure medicine. First of all is that OK? Doctor said yes but my heart feels like its beating hard and it scares me. I have heart palpitations all the time before taking these meds. Just wondering If anyone is in same boat as me and what I'm feeling is normal.
AskDocWeb: Scary symptoms should always be discussed with your doctor. Some side effects are warning signs that may require medical attention right away. These include:
It is normal to feel scared when you perceive threat to your well-being. The appropriate response to that is to find out if the treat is real or not so check with your doctor.
I have tooth pain but didn't see it listed under side effects.
AskDocWeb: You are right, tooth pain is not one of the side effects of Bontril. Taking any stimulant may change the way your body responds to an anesthetic. It may take longer to take effect or the amount of anesthetic may need to be adjusted. That's why they say to tell your doctor or dentist that you take Bontril PDM before you receive any medical or dental care.
Noticeable side effects
I have been on Bontril for 4 days with noticeable side effects. My doctor prescribed me to take it twice a day 15 minutes after eating breakfast and lunch in conjunction with a prescription strength chromium supplement. I only intend on losing about 15 pounds and this sounded like a high dose for someone my size. I have clammy hands and feet, bad taste in mouth, extreme alertness and insomnia. My appetite has definitely decreased but I also gag when I try to drink even water. I feel like I don't want to consume anything but I am forcing myself to eat. When I am interacting with people I feel as if I am behaving oddly and over analyzing everything. I am leery about this whole thing!!!
AskDocWeb: Please report this to your doctor. Unusual behavior and personality changes are warning signs that may indicate a need for medical attention.
Air starvation, cough, and pains in chest
I started the 105mg a day 6 weeks ago. I took it at 7am and still couldn't get to sleep about 18-20 hrs later and awoke frequently after that. I developed severe air starvation and somewhat productive cough. Pains in my chest woke me up a couple if times and now I have to gave a heart echo. :/...I have no prior heart problems. I was on a lowER Carb diet and lost 14 lbs in the first 12-13 days then nothing after that. I still need to lost 50 lbs. I recommend eating well; portioning correctly and "good" carbs. Exercise. I cannot do much of that due to having joint pain because of Sjogren's syndrome.
Bontril is amazing
I was prescribed bontril three weeks ago! It is amazing and I am thrilled. I have sle lupus so my joints are under tremendous strain with my obesity also I am put on steroids several times per year and have been adding weight prior to bontril. I begged my doctor for something to turn off the incessant hunger I experience. I have lost 14 lbs thus far oly 100 more to go! This medication may truly save my life. My oldest son is 12 and weighs almost 300 pounds what do the studies show regarding efficacy and safety for adolescents. Please advise and thank you.
AskDocWeb: Bontril is generally not recommended for use in children under 12 years of age. While it may be prescribed for children as young as 12 years of age for selected conditions, precautions do apply. You would have to consult with your family doctor to find out if it would be safe and effective for your son.
Note about incessant hunger: Hunger is your body's way of communicating to you that you need nourishment. If what you are eating is not satisfying the hunger then you may need to change what you are eating and start eating more nutritious foods. Imagine what you would say to someone who said, "I'm thirsty but no matter how many crackers I eat, I'm still thirsty." Just as crackers will not satisfy a thirst junk food only stimulates the appetite. You have to give your body what it needs. Improving your nutrition can do a lot to curb your appetite.
Bontril VS Phentermine
I am a long-term user of phentermine (and low dose of celexa which doc claims helps with sugar cravings, though still have them, ha!) - phen was not a walk in the park for me. But I stayed on it to maintain my weight. I finally went off of it because of sleep issues with it and it just wasn't working anymore. I took a 3 week break and started Bontril - 35mg twice a day. I'm really surprised at how I don't feel it - like at all! Nothing like phen. I do have a decrease appetite in the daytime, but it feels like it leaves my system in evening and I get hungry again. So it's not as strong, but maybe that's a good thing. I do feel a very mild headache, but more than tolerable. I'm not sure if I should talk to my doc about taking a 3rd pill in the late day - I really like the ability to get to sleep at a decent hour -something I could never do during my years of phen.
2nd Day and Okay
I have had a skin rash that itches for 3 months now. Could it be related to taking this medicine? I still have the rash after stop taking it for 2 months.
AskDocWeb: A rash could indicate an allergic reaction but it would not persist for 2 months after discontinuing the medication. Depending on several factors, some rashes are dangerous if left untreated. The rash provides an easy entry point to germs and viruses that can cause infection. The rash may also be a contagious skin disease that you could be sharing with the people around you. Those are good reasons to consult with your doctor.
You answered my post on 9/04/2012 about the skin rash. I have had the rash for 4 months. I have been to a dermatologist and have taken several types of steroids and antibiotics. I still have the rash. It is not contagious. It will travel from my palms, back, stomach, legs, neck, etc. It will go away when I am taking the steriods but it comes back a week after completing them. I have been to two dermatologist and an MD. Do you have any suggestions for finding a cure? The rash covered most of my body last month and it itched so bad that I could not sleep or function. I have had a skin biopsy, bloodwork, etc. It is very stressful!
AskDocWeb: One possibility is to check with an allergist to find out if you are allergic to something in your environment. There seems to be trend of more and more people developing allergies to an amazing number of substances; soaps, perfumes, lotions, foods, mold, even certain kinds of cloth.
Read more feedback about Bontril.
Report - 20 - 21 - 22 - 23 - 24 - 25 - Page 26 - 27 - 28 - Last Page 29
If you find this page useful share it with others. If you have used Bontril, use the form below to add your review of Bontril, feedback or suggestions that may help others. Please note that all addresses are held confidential.
Thanks for stopping by!
This consumer advocate website is protected by copyright © 2007-2012 Askdocweb, Inc. All Rights Reserved. This is a layman's report on Bontril and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.